U.S. doctors online nowAsk doctors free
United Kingdom
A 20-year-old female asked:

was taking metronidazole for bacterial vaginosis but it caused severe itching and a foul odour. does it mean i have a yeast fungal infection instead?

1 doctor answer2 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 53 years experience
Maybe, probably not: Yeast infections cause itching but usually not odor. Probably the odor is from the BV itself, even if first noticed after starting treatment. But regardless of odor, the itching could indicate a yeast infection. Allergy to metronidazole unlikely but possible. You also need to be checked for other STDs like gonorrhea, chlamydia, and trichomonas if not yet done. Discuss with your doctor or clinic.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 40-year-old member asked:

What could be the cause of swollen glands in my neck, fatigue, loss of appetite, headache, and itchy eyes?

2 doctor answers7 doctors weighed in
Dr. Andrew Shatz
Ophthalmology 26 years experience
Possible infection: Swollen glands are almost always a sign of infection. Fatigue, appetite loss, and headache are all non-specific symptoms that can also be related to infection. This should be evaluated by a physician.
A 34-year-old member asked:

Do many people experience dry ears (crusty outer infection) and eczema like lesions on arms and legs from accutane?

2 doctor answers2 doctors weighed in
Dr. Malaika Witter Hewitt
ENT and Head and Neck Surgery 23 years experience
No: Eczematous otitis externa is very common, particularly among people who experience some type of dermatitis in the scalp. Autoimmune skin diseases are also more commonly associated with eczematous otitis externa. Accutane is not known to be an associated cause.
A 24-year-old member asked:

Every time I get sick I seem to develop a bacterial infection such as phemonia, bronchitis, strep throat. I'm 24, sick again for 3 days now. Cold?

3 doctor answers6 doctors weighed in
Dr. Booth Wainscoat
Infectious Disease 21 years experience
Get tested: Repeated infections in a young person suggests a weakness in the immune system. Some immunodeficiencies are genetic & show up in early adulthood. Others may be acquired such as hiv. A specialist needs to sort this out.Other diseases can mimic infection such as autoimmune disease. This requires special testing. Always maximize your general health with proper rest, nutrition & exercise.
A 26-year-old member asked:

25 y o healthy male has a fever after taking amoxosyillin for 2 days for strep. All the symptoms of strep and an ear infection. No chills. Fever 102. ?

1 doctor answer2 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Change antibiotic: Amoxicillin is ok, but Augmentin (Amoxicillin plus clavulanate) is better or clindamycin. You could also have a viral infection that could be causing the fever as well. Add Motrin or tylenol (acetaminophen) for the fever.
A member asked:

My child keeps getting ear infections. Should she get tubes, eventhough my pediatrician wants to keep treating her with antibiotics?

4 doctor answers13 doctors weighed in
Dr. Anifat Balogun
ENT and Head and Neck Surgery 29 years experience
Ear Infections/ Tube: Middle ear fluid can predispose to recurrent ear infection & hearing loss. Indications for placing ear tube are: persistent fluid in the middle ear (serous otitis media, som) not resolving after a 3-month period of clinical observation, persistent otitis media with effusion (ome) >= 3 mo, acute otitis media (aom) not responding to antibiotic treatment or complicated by mastoiditis, meningitis, etc.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 3, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.